Flecainide and tinnitus: I had a... - AF Association

AF Association
19,708 members24,098 posts

Flecainide and tinnitus

leoleo
leoleo

I had a cardioversion for AFib a couple of months ago and was started on flecainide (150 mg 2x/day). I got a constant, loud, buzzing sound in both ears within a day or two. The dosage was later reduced to 100 mg 2x/day but the tinnitus continued. Last week, my doctor suggested I stop the regular daily dosage of flecainide and replace it with a "pill in the pocket." I still have the tinnitus, which makes sleep difficult. Does anyone know how long it takes, after flecainide is stopped, for the tinnitus to stop?

7 Replies
oldestnewest

Are you taking Eliquis? I have developed tinnitus and attribute it to that. Also on Entresto, Tikosyn and carvedilol. When I switched from Coumadin to Eliquis developed tinnitus.

leoleo
leoleo
in reply to etheral

Yes, I'm taking eliquis. In fact, the reason I was able to do the "trial" of stopping the flecainide and using it on a PIP basis was because I started the eliquis several months prior to the cardioversion and am still on it. I've had no side effects that I know of from the eliquis. It was not until a day or two after the cardioversion and start of the flecainide that I got the loud buzzing in my ears. I realize there are a number of possible causes of tinnitus - old age, stress, inner ear-related problems, etc. But the timing of when I got it makes me think it may be related to the cardioversion and/or the flecainide. If the tinnnitus eventually goes away, that may point to the flecainide as the cause. But if it continues, that would suggest some other cause.

I just stopped Flecainide today for this same reason. Tinnitus is still there. I’ll let you know when it goes away!

I got tinnitus before daily Flecainide and attribute it mainly to AF stress. I have found in my individual case that reducing most added sugar in my diet turns the volume down a bit.

BobD
BobDVolunteer

Tinnitus, especially pulsatile which resonates to your heart beat is very common for people with AF. I have it. It started some years ago but long after I took flecainide for a very short while as PIP.

Hi leoleo

I started with tinnitus long before I was diagnosed with paf so not sure if it is connected with it. I take flecainide also but again after the paf started. It could be due to the condition but then I have suffered with it for several years before paf so maybe it's down to old age. Just remember getting old is better than the alternative.

Regards Flyer.

leoleo
leoleo
in reply to Flyer2820

Thank you! You’re right;getting old is better than the alternative.

You may also like...